Alert archive / Oklahoma / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Norman, OK

April 24, 2025Alfalfa County, Woods County, Oklahoma

NWS Norman, OK issued this flash flood warning at Apr 24, 2025, 10:29 PM CDT for Alfalfa County, Woods County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2025, 10:29 PM CDT (03:29 UTC)
Expired
Apr 25, 2025, 2:30 AM CDT
In force
4 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Alfalfa County, OK, Woods County, OK

The radar

The Vance AFB radar (KVNX), 40 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1255 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

431 
WGUS54 KOUN 250329
FFWOUN
OKC003-151-250730-
/O.NEW.KOUN.FF.W.0013.250425T0329Z-250425T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1029 PM CDT Thu Apr 24 2025

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  West Central Alfalfa County in northwestern Oklahoma...
  East Central Woods County in northwestern Oklahoma...

* Until 230 AM CDT.

* At 1029 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 3 inches of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Alva, Cherokee and Ingersoll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3684 9872 3689 9860 3686 9833 3668 9836
      3674 9871

FLASH FLOOD...RADAR INDICATED

$$

Maxwell

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 5:32 PM CDT, 4 hours 57 minutes earlier. Its key messages:

  • Updated at 526 PM CDT Thu Apr 24 2025
  • Strong to severe thunderstorms appear likely later tonight and possibly into Friday morning, with large hail, damaging wind gusts and locally heavy rainfall possible.
  • Daily chances for storms (some severe) and heavy rain continue through middle of next week
Area forecast discussion, Apr 24, 5:32 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
532 PM CDT Thu Apr 24 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 526 PM CDT Thu Apr 24 2025

- Strong to severe thunderstorms appear likely later tonight and
possibly into Friday morning, with large hail, damaging wind gusts
and locally heavy rainfall possible.

- Daily chances for storms (some severe) and heavy rain continue
through middle of next week

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 220 PM CDT Thu Apr 24 2025

Clouds continue to clear across most of the area associated with
morning MCS now tracking into central/eastern TX, although a few
showers and storms have lingered in its wake. Questions remain
regarding quality of moisture and degree of instability that will
be available for storms this evening and overnight, but it does
appear we will have another round of storms this evening and
overnight across parts of the area. The main focus for convective
initiation will be the dryline in the panhandles and along a cold
front across southwest Kansas. We expect storms to develop along
these boundaries late this afternoon and track slowly
eastward/southeastward this evening into our area. Current
assumption is that sufficient heating and moisture recovery will
occur this afternoon for a corridor of weak-moderate instability
to develop across western OK/north TX, allowing for these storms
to sustain themselves for a time this evening before likely
weakening overnight. 30-40 knots of effective shear will be enough
to support multicell and supercell storm modes with an attendant
risk for large hail and damaging wind gusts. There also remains a
window early-mid evening for a very low tornado risk out west as a
modest low-level jet develops, if supercells can remain surface
based. Potential exists for storms to grow upscale into one or
more clusters overnight which could bring a risk for isolated
damaging wind gusts, but confidence decreases with eastward extent
regarding the amount of instability that will exist.

Ware

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 220 PM CDT Thu Apr 24 2025

Convection will likely be ongoing Friday morning and similar to
the past couple of days, morning convection will impact the
coverage and intensity of storms we see later on Friday. One
change from the previous days is that we will see a cold front
sink into our area, likely providing an additional focus for storm
development locally. Sufficient instability is forecast for
another risk for severe storms tomorrow, with heavy rainfall and
localized flooding possible as well.

The cold front will stall in our area on Saturday, but exactly where
this stall occurs is uncertain and likely to be influenced by
prior convection. As of now the most likely scenario places the
front near or south of I-40 by Saturday afternoon. Storm chances
are expected to be most numerous in the vicinity of the front, but
showers and storms are possible just about anywhere in our area
Saturday into Saturday night.

Ware

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 220 PM CDT Thu Apr 24 2025

The trough will reach the Great Basin by Sunday afternoon, and most
guidance shows broad southwest flow across the High Plains with a
shortwave ridge centered from Texas to the Missouri Valley. This
pattern might still be a bit too progressive given model biases, but
regardless the story becomes clear. There will be a deep low across
the Central/Northern High Plains with a sharp synoptic dryline
extending south from the dryline, and enough height falls in the
afternoon/evening will impinge on the dryline that at least a few
storms should form across the Plains. Storm coverage doesn't look
all that high, and in fact storms may remain off to our west
entirely on Sunday. But the environment needs to be watched closely
for severe weather.

The trough will eject into the Central Plains on Monday. Once again,
the dryline will extend synoptically southward from a low in the
Central Plains, but this time it will likely bisect our area. There
is some indication that dryline orientation might be more SSW-to-
NNE, which would call into question whether storms would initiate
down here. It might be one of those classic "we might not see any
storms at all, but if we do they will definitely be severe
supercells" kind of days.

The departure of the trough on Tuesday will bring another frontal
boundary toward our area. Definitely don't want to rule out a sneaky
severe risk from this, especially as the STJ kicks up and southwest
flow looks to remain in place. Once again, though, this occurs at
the end of a multiple-day sequence, and forecast clarity is lacking.

Meister

&&

.AVIATION...
(00Z TAFS)
Issued at 526 PM CDT Thu Apr 24 2025

VFR/MVFR ceilings expected this TAF period. Several rounds of
showers/storms will be possible in the fa tonight into Friday but
there is some uncertainty as to where and/or timing especially for
Friday as what happens tonight will likely affect tomorrow. Not
everyone will see storms and/or multiple rounds of storms but
storms will be possible. If do get a storm strong variable winds
and/or hail could be possible with some of the activity. Winds
will shift Friday as a front moves into parts of the area. This is
in addition to any wind shifts from outflow boundaries.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  77  60  70 /  40  60  70  80
Hobart OK         60  79  58  73 /  40  50  80  90
Wichita Falls TX  62  84  62  78 /  50  40  70  80
Gage OK           55  70  52  69 /  50  40  70  80
Ponca City OK     58  76  56  68 /  50  70  40  60
Durant OK         62  82  65  78 /  40  30  40  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...08
SHORT TERM...08
LONG TERM....08
AVIATION...25

In the hours before

Special weather statement, Apr 24, 7:59 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Norman OK
759 PM CDT Thu Apr 24 2025

OKZ004-005-010-250130-
Woodward OK-Harper OK-Woods OK-
759 PM CDT Thu Apr 24 2025

...Strong thunderstorms will impact portions of northwestern Woods,
northeastern Harper and northern Woodward Counties through 830 PM
CDT...

At 759 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Buffalo to 3 miles northeast of
Selman. Movement was east at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo and Selman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9930 3672 9920 3673 9975 3700 9974
TIME...MOT...LOC 0059Z 275DEG 6KT 3686 9972 3683 9943

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JT
Local storm report, Apr 24, 8:58 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
858 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     Hail             Buffalo                 36.84N 99.63W
04/24/2025  E0.50 Inch       Harper             OK   Public

            Report from mPING: Half-inch (0.50 in.).

0101 AM     Hail             1 W Elk City            35.41N 99.44W
04/24/2025  E0.50 Inch       Beckham            OK   Public

            Report from mPING: Half-inch (0.50 in.).

&&
Special weather statement, Apr 24, 9:17 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Norman OK
917 PM CDT Thu Apr 24 2025

OKZ005-006-250245-
Alfalfa OK-Woods OK-
917 PM CDT Thu Apr 24 2025

...Strong thunderstorms will impact portions of east central Woods
and northwestern Alfalfa Counties through 945 PM CDT...

At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Capron to near Alva. Movement
was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alva, Cherokee, Burlington, Byron, Ingersoll, Driftwood, and Capron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3692 9818 3674 9834 3676 9876 3685 9875
      3692 9855
TIME...MOT...LOC 0217Z 269DEG 17KT 3684 9856 3680 9869

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

JT
Special weather statement, Apr 24, 9:19 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Norman OK
919 PM CDT Thu Apr 24 2025

OKZ005-006-250245-
Alfalfa OK-Woods OK-
919 PM CDT Thu Apr 24 2025

...Strong thunderstorms will impact portions of east central Woods
and northwestern Alfalfa Counties through 945 PM CDT...

At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Capron to near Alva. Movement
was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alva, Cherokee, Burlington, Byron, Ingersoll, Driftwood, and Capron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3692 9818 3674 9834 3676 9876 3685 9875
      3692 9855
TIME...MOT...LOC 0217Z 269DEG 17KT 3684 9856 3680 9869

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

JT
Local storm report, Apr 24, 9:20 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
920 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     Hail             Mooreland               36.44N 99.21W
04/24/2025  M1.00 Inch       Woodward           OK   Emergency Mngr

&&

JP
Local storm report, Apr 24, 10:29 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1029 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     Hail             1 S Fairview            36.26N 98.48W
04/24/2025  E1.00 Inch       Major              OK   Broadcast Media

            KOCO tv.

&&

JP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:05 PM CDTSevere Thunderstorm WarningOUNHarper25 min
Apr 24, 7:24 PM CDTTornado WarningOUNWoods, Woodward51 min
Apr 24, 7:35 PM CDTSpecial Weather StatementOUNHarper25 min
Apr 24, 7:50 PM CDTSevere Thunderstorm WarningOUNHarper40 min
Apr 24, 7:59 PM CDTSpecial Weather StatementOUNHarper31 min
Apr 24, 8:11 PM CDTTornado WarningOUNWoods31 min
Apr 24, 8:24 PM CDTSevere Thunderstorm WarningOUNHarper51 min
Apr 24, 8:34 PM CDTSevere Thunderstorm WarningOUNEllis, Harper41 min
Apr 24, 8:35 PM CDTAreal Flood AdvisoryOUNMajor, Woods, Woodward5 hr
Apr 24, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNMajor, Woods50 min
Apr 24, 8:56 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward19 min
Apr 24, 9:06 PM CDTFlash Flood WarningOUNWoods5 hr
Apr 24, 9:09 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward51 min
Apr 24, 9:13 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward17 min
Apr 24, 9:17 PM CDTSpecial Weather StatementOUNAlfalfa28 min
Apr 24, 9:19 PM CDTSpecial Weather StatementOUNAlfalfa26 min
Apr 24, 9:21 PM CDTSevere Thunderstorm WarningOUNWoodward9 min
Apr 24, 9:27 PM CDTTornado WarningOUNEllis, Harper, Woodward33 min
Apr 24, 9:30 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Dewey, Major, Woods, Woodward45 min
Apr 24, 9:53 PM CDTTornado WarningOUNEllis, Woodward22 min
Apr 24, 10:02 PM CDTAreal Flood AdvisoryOUNMajor, Woodward4 hr
Apr 24, 10:12 PM CDTAreal Flood AdvisoryOUNAlfalfa, Woods5 hr
Apr 24, 10:12 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Dewey, Garfield, Kingfisher, Major, Woods48 min
Apr 24, 10:18 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Woodward42 min
Apr 24, 10:20 PM CDTFlash Flood WarningOUNMajor, Woods, Woodward3 hr
Apr 24, 10:29 PM CDTTornado WarningOUNDewey, Woodward31 min
Apr 24, 10:34 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Apr 24, 10:54 PM CDTTornado WarningOUNDewey, Woodward29 min
Apr 24, 11:00 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills45 min
Apr 24, 11:06 PM CDTSpecial Weather StatementOUNBlaine, Garfield, Kingfisher39 min
Apr 24, 11:12 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Logan48 min
Apr 24, 11:24 PM CDTSpecial Weather StatementOUNDewey36 min
Apr 24, 11:33 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Custer, Dewey, Kingfisher42 min
Apr 24, 11:41 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBeckham, Custer, Roger Mills, Washita49 min
Apr 24, 11:55 PM CDTSpecial Weather StatementOUNNoble35 min
Apr 25, 12:07 AM CDTSpecial Weather StatementOUNRoger Mills23 min
Apr 25, 12:25 AM CDTSpecial Weather StatementOUNCanadian, Logan, Washita35 min
Apr 25, 12:59 AM CDTSpecial Weather StatementOUNCaddo, Canadian, Oklahoma46 min
Apr 25, 1:12 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady48 min
Apr 25, 2:00 AM CDTAreal Flood AdvisoryOUNWoods3 hr
Apr 25, 2:32 AM CDTSpecial Weather StatementOUNGarvin28 min
Apr 25, 7:16 AM CDTRiver Flood AdvisoryOUNMajor, Woods, Woodward51 min
Apr 25, 7:57 AM CDTSpecial Weather StatementOUNCleveland33 min
Apr 25, 8:07 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward12 hr
Apr 25, 9:18 AM CDTAreal Flood AdvisoryOUNCleveland, McClain2 hr
Apr 25, 11:05 AM CDTSpecial Weather StatementOUNCarter25 min
Apr 25, 11:26 AM CDTSpecial Weather StatementOUNMarshall34 min
Apr 25, 11:45 AM CDTAreal Flood AdvisoryOUNCarter, Love, Marshall3 hr
Apr 25, 12:26 PM CDTAreal Flood AdvisoryOUNBryan, Marshall2 hr
Apr 25, 2:12 PM CDTFlood WatchOUNAtoka, Bryan, Carter, Cleveland, Coal, Comanche and 20 more29 hr

Nearby

Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.